Thunderstorm Wind, Pontotoc
- When
- July 30, 6:00 PM CST
- Where
- Pontotoc County, 1.33 mi ENE of Ada
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.780, -96.660
The public estimated wind gusts to 50-60 mph.
Isolated multicell thunderstorms developed over central Oklahoma during the afternoon hours and drifted slowly southward. As one of the storms passed over Ada in the early evening, a severe wind gust was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated multicell thunderstorms developed over central Oklahoma during the afternoon hours and drifted slowly southward. As one of the storms passed over Ada in the early evening, a severe wind gust was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 5:27 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 627 PM CDT TUE JUL 30 2013 .DISCUSSION... THE 00Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... SCATTERED TSRA WILL CONTINUE THIS EVENING OVER PARTS OF S OK AND N TX. THESE TSRA SHOULD DISSIPATE WITHIN A FEW HOURS AFTER SUNSET. MODELS SUGGEST CLEARING WILL OCCUR OVER ROUGHLY THE NW 1/2 OF OK OVERNIGHT...WITH VARYING AMOUNTS OF CLOUD COVER ELSEWHERE. HEAVY RAINFALL FROM THE PAST FEW DAYS...COMBINED WITH LIGHT WINDS AND GENERALLY CLEAR SKIES...MAY PRODUCE AREAS OF BR OR FG. THE TAFS TAKE A ROUGHLY MIDDLE GROUND BETWEEN BEST AND WORST CASE SCENARIOS. IF FOG DOES FORM...IT SHOULD THIN/DISSIPATE BY LATE MORNING. ISOLATED TSRA WILL BE POSSIBLE AGAIN TOMORROW AFTERNOON...MOST LIKELY IN THE SAME GENERAL REGION AS TODAY. && .PREV DISCUSSION... /ISSUED 240 PM CDT TUE JUL 30 2013/ DISCUSSION... NEAR DAILY PRECIP CHANCES AND A RETURN TO MORE SEASONABLE TEMPS WILL BE THE PRIMARY FORECAST CONCERNS OVER THE NEXT SEVEN DAYS. CURRENTLY...A SHALLOW FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE SRN PLAINS FROM THE OZARK PLATEAU S/SWD THROUGH OK INTO THE W TX PLAINS. SPC MESOANALYSIS HAS DECENT SFC AND MLCAPE...BETWEEN 1500 TO 2500 ALONG THE BOUNDARY...BUT ANY CONVECTIVE DEVELOPMENT HAS CONTINUED TO STRUGGLE THIS AFTERNOON...WITH WEAK SHEAR/CONVERGENCE ALONG THE FRONT AND HINTS OF SUBSIDENCE ALOFT. VISUALLY...AND ON VIS SAT...SOME IMPROVEMENT IN THE CU FIELD ACROSS THE CENTRAL AND SRN OK APPEARS LIKELY THROUGH THE AFTERNOON AND EVENING. EXPECT A FEW ISOLATED SHOWERS AND THUNDER TO DEVELOP SPORADICALLY THROUGH THE REMAINDER OF TODAY AND OVERNIGHT...WITH ANY REMAINING ACTIVITY TAPERING OFF/SHIFTING SEWD THROUGH SUNRISE WEDNESDAY. FOR THE REST OF THE WEEK INTO THE WEEKEND...500MB RIDGING WILL REMAIN ROOTED OVER THE INTERMOUNTAIN WEST...WITH SFC HIGH PRESSURE HOLDING OVER THE SRN ROCKIES. ACROSS OK/WRN N TX...WINDS WILL TRANSITION OUT OF THE NORTH THROUGH WEDNESDAY...WITH PRIMARILY DRY WEATHER EXPECTED. THROUGH THE END OF THE WEEK...THERE IS FAIRLY DECENT AGREEMENT BETWEEN GUIDANCE...WITH THE UPPER RIDGE FLATTENING AND SFC WINDS VEERING OUT OF THE S BEGINNING THURSDAY...AND DECENT MOISTURE REMAINING PRESENT ACROSS THE SRN PLAINS. COMBINED WITH A SERIES OF MID/UPPER LEVEL WAVES TRAVERSING SEWD THROUGH THE CENTRAL PLAINS...THERE WILL BE NEAR DAILY CHANCES FOR SHOWERS AND THUNDER FROM THURSDAY THROUGH THE WEEKEND. WITH THE BEST CHANCES ACROSS NRN OK. WITH S WINDS RETURNING THROUGH THE END OF THE WEEK...TEMPS WILL SLOWLY INCREASE BACK TO NEAR NORMAL...WITH HIGHS IN THE MID TO UPPER 90S...INTO THE 100S ACROSS SWRN OK INTO WRN N TX THURSDAY THROUGH SATURDAY. JTK && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 94 71 95 / 20 10 10 0 HOBART OK 73 98 72 99 / 10 10 10 10 WICHITA FALLS TX 77 100 75 99 / 20 10 10 10 GAGE OK 66 94 67 95 / 10 10 20 20 PONCA CITY OK 69 91 69 93 / 20 10 10 10 DURANT OK 75 98 75 98 / 20 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/23/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT TUE JUL 30 2013
OKZ004>048-050>052-TXZ083>090-311100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT TUE JUL 30 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING... MAINLY ALONG AND SOUTH OF I-40.
DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP NEAR AND SOUTH OF
INTERSTATE 40 THIS AFTERNOON NEAR A WEAK SURFACE FRONT...THEN CONTINUE
INTO THE EVENING HOURS BEFORE DISSIPATING WITH THE LOSS OF
DAYTIME HEATING. SINCE THE AIR WILL BE VERY MOIST AND UNSTABLE...
A FEW STRONG TO PERHAPS SEVERE STORMS WITH DAMAGING WINDS TO
60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE. WIDESPREAD SEVERE STORMS ARE UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
RECENT HEAVY RAINS HAVE LEFT THE GROUND NEARLY SATURATED. ANY
ADDITIONAL RAINFALL THROUGH TONIGHT MAY CAUSE LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR WESTERN AND FAR SOUTHERN
OKLAHOMA WEDNESDAY AFTERNOON AND EVENING...THEN ACROSS MAINLY
NORTHERN OKLAHOMA THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE
STORMS ARE UNLIKELY WEDNESDAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
HEAT INDICES MAY APPROACH 105 DEGREES IN SOME LOCATIONS DURING
THE AFTERNOON AND EARLY EVENING HOURS WEDNESDAY THROUGH MONDAY
DUE TO HOT TEMPERATURES AND HIGH HUMIDITY. PERSONS SPENDING TIME
OUTDOORS ARE ENCOURAGED TO TAKE PRECAUTIONS FROM THE HEAT OVER
THE NEXT SEVERAL DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.
MBS/30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT TUE JUL 30 2013
OKZ032-302300-
HUGHES OK-
509 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR HUGHES COUNTY UNTIL 600 PM CDT...
AT 506 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
HOLDENVILLE TO LAMAR...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3505 9610 3497 9611 3507 9644 3512 9644
3511 9611 3512 9607 3506 9607
TIME...MOT...LOC 2206Z 283DEG 10KT 3511 9637 3507 9612
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUL 30 2013
OKZ032-302300-
HUGHES OK-
647 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR HUGHES COUNTY UNTIL 600 PM CDT...
AT 506 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
HOLDENVILLE TO LAMAR...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3505 9610 3497 9611 3507 9644 3512 9644
3511 9611 3512 9607 3506 9607
TIME...MOT...LOC 2206Z 283DEG 10KT 3511 9637 3507 9612
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUL 30 2013
OKZ032-040-042-043-310045-
PONTOTOC OK-GARVIN OK-COAL OK-HUGHES OK-
647 PM CDT TUE JUL 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONTOTOC...EASTERN
GARVIN...NORTHERN COAL AND SOUTHERN HUGHES COUNTIES UNTIL 745 PM
CDT...
AT 644 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
VANOSS TO ALLEN...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3461 9668 3478 9706 3489 9642 3483 9609
3474 9610
TIME...MOT...LOC 2344Z 286DEG 16KT 3478 9690 3486 9644The Norman radar (KTLX), 83 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
The public estimated wind gusts to 50-60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466411.